Volume 1, issue 1 (2001)

Download this article
For printing
Recent Issues

Volume 21
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
On McMullen's and other inequalities for the Thurston norm of link complements

Oliver T Dasbach and Brian S Mangum

Algebraic & Geometric Topology 1 (2001) 321–347
Bibliography
1 D Bennequin, Entrelacements et équations de Pfaff, from: "Third Schnepfenried geometry conference, Vol. 1 (Schnepfenried, 1982)", Astérisque 107, Soc. Math. France (1983) 87 MR753131
2 J Birman, K H Ko, S J Lee, A new approach to the word and conjugacy problems in the braid groups, Adv. Math. 139 (1998) 322 MR1654165
3 J S Birman, W W Menasco, Studying links via closed braids II: On a theorem of Bennequin, Topology Appl. 40 (1991) 71 MR1114092
4 J S Birman, W W Menasco, Studying links via closed braids III: Classifying links which are closed 3–braids, Pacific J. Math. 161 (1993) 25 MR1237139
5 J S Birman, N C Wrinkle, On transversally simple knots, J. Differential Geom. 55 (2000) 325 MR1847313
6 S Chmutov, V Goryunov, Polynomial invariants of Legendrian links and their fronts, from: "KNOTS '96 (Tokyo)", World Sci. Publ., River Edge, NJ (1997) 239 MR1664965
7 P R Cromwell, Homogeneous links, J. London Math. Soc. $(2)$ 39 (1989) 535 MR1002465
8 N M Dunfield, Alexander and Thurston norms of fibered 3–manifolds, Pacific J. Math. 200 (2001) 43 MR1863406
9 E Ferrand, On Legendrian knots and polynomial invariants, Proc. Amer. Math. Soc. 130 (2002) 1169 MR1873793
10 D Fuchs, S Tabachnikov, Invariants of Legendrian and transverse knots in the standard contact space, Topology 36 (1997) 1025 MR1445553
11 J Franks, R F Williams, Braids and the Jones polynomial, Trans. Amer. Math. Soc. 303 (1987) 97 MR896009
12 D Gabai, Foliations and the topology of 3–manifolds, J. Differential Geom. 18 (1983) 445 MR723813
13 Y Kanda, On the Thurston–Bennequin invariant of Legendrian knots and nonexactness of Bennequin's inequality, Invent. Math. 133 (1998) 227 MR1632790
14 K H Ko, S J Lee, Genera of some closed 4–braids, Topology Appl. 78 (1997) 61 MR1465025
15 W B R Lickorish, Polynomials for links, Bull. London Math. Soc. 20 (1988) 558 MR980759
16 N Mamas, Nudos y tapas, Castillian Math. J. 43 (1985) 5
17 C T McMullen, The Alexander polynomial of a 3–manifold and the Thurston norm on cohomology, Ann. Sci. École Norm. Sup. $(4)$ 35 (2002) 153 MR1914929
18 H R Morton, J Hodgson, Maple program to compute the multivariable Alexander polynomial
19 H R Morton, Seifert circles and knot polynomials, Math. Proc. Cambridge Philos. Soc. 99 (1986) 107 MR809504
20 H R Morton, The Burau matrix and Fiedler's invariant for a closed braid, Topology Appl. 95 (1999) 251 MR1697046
21 C O F Nussbaum, F E E Wu, Gesammelte Schriften zur Theorie der Funktionen einer Veränderlichen, W. Hempel Verlag (1973)
22 U Oertel, Homology branched surfaces: Thurston's norm on $H_2(M^3)$, from: "Low-dimensional topology and Kleinian groups (Coventry/Durham, 1984)", London Math. Soc. Lecture Note Ser. 112, Cambridge Univ. Press (1986) 253 MR903869
23 L Rudolph, Quasipositivity as an obstruction to sliceness, Bull. Amer. Math. Soc. $($N.S.$)$ 29 (1993) 51 MR1193540
24 L Rudolph, Positive links are strongly quasipositive, from: "Proceedings of the Kirbyfest (Berkeley, CA, 1998)", Geom. Topol. Monogr. 2, Geom. Topol. Publ., Coventry (1999) 555 MR1734423
25 M Scharlemann, A Thompson, Link genus and the Conway moves, Comment. Math. Helv. 64 (1989) 527 MR1022995
26 J R Stallings, Constructions of fibred knots and links, from: "Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976), Part 2", Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc. (1978) 55 MR520522
27 S Tabachnikov, Estimates for the Bennequin number of Legendrian links from state models for knot polynomials, Math. Res. Lett. 4 (1997) 143 MR1432817
28 W P Thurston, A norm for the homology of 3–manifolds, Mem. Amer. Math. Soc. 59 (1986) MR823443
29 V G Turaev, The Alexander polynomial of a three-dimensional manifold, Mat. Sb. $($N.S.$)$ 97(139) (1975) 341, 463 MR0383425
30 P Vogel, Representation of links by braids: a new algorithm, Comment. Math. Helv. 65 (1990) 104 MR1036132
31 P Xu, The genus of closed 3–braids, J. Knot Theory Ramifications 1 (1992) 303 MR1180404